Accutane is a derivative of Vit A and Roche states that! In fact that why they state not to take any supplements with Vit A in it. I read in the holistic section of people taking massive doses of Vit A and having the same issues including hair loss, bone loss, pseudo tumor etc... Some got better stopping after a while, other not so lucky.
Vitamin A: Because of the relationship of Accutane to vitamin A, patients should be advised against taking vitamin supplements containing vitamin A to avoid additive toxic effects
Some of the side effects that deficiency can cause so can overdose! They warn against pregnant women not to take a separate Vit A supplement as they state it is in the prenatal vitamin and can cause birth defects etc... It also states that those with liver or diabetes (hmm) should not take Vit A without supervision of a physician.
I could go and get in the bio and similarities but that's too much for me. I will say that it is also noted that
Retinoids -- These medications are a synthetic form of vitamin A and are sometimes prescribed in high doses. People who take retinoids should not take any additional vitamin A supplements.
I have only read one victim of having Vit A deficiency and he could only digest Vit A through I.V. otherwise his issues from Accutane became 10x worse. He is a long time survivor and it took 10yrs to get a dx of his autoimmune intestinal disorder. In which is probably why he became deficient as it is noted that people with gastric, chron's, IBD, etc... are prone to Vitamin Def. along with I am sure the receptors,absorption of Vit A etc... Is quite F***ed up *********quite ironic to me right take a drug (Accutane) that killed your gut and then you become deficient in retinol/vit a and you can't take the crap but by i.v. as it gets worse!*************
I was right on the border of high levels 6 months after and have had night vision problems since Accutane, still wear glasses to drive at night. I had retinol form checked.
Either way Accutane is pure poison!!!!!!!!!!!!!!!!!!!
Edited by oli girl, 26 September 2013 - 07:15 PM.